Lancaster EPrints

Local and global lifted cover inequalities for the multidimensional knapsack problem

Kaparis, Konstantinos and Letchford, A N (2008) Local and global lifted cover inequalities for the multidimensional knapsack problem. European Journal of Operational Research, 186 (1). pp. 91-103. ISSN 0377-2217

[img]
Preview
PDF (Local and global lifted cover inequalities for the multidimensional knapsack problem) - Draft Version
Download (154Kb) | Preview

    Abstract

    The 0-1 Multidimensional Knapsack Problem (0-1 MKP) is a well-known (and strongly NP-hard) combinatorial optimization problem with many applications. Up to now, the majority of upper bounding techniques for the 0-1 MKP have been based on Lagrangian or surrogate relaxation. We show that good upper bounds can be obtained by a cutting plane method based on lifted cover inequalities (LCIs). As well as using traditional LCIs, we use some new ‘global’ LCIs, which take the whole constraint matrix into account.

    Item Type: Article
    Journal or Publication Title: European Journal of Operational Research
    Uncontrolled Keywords: Integer programming ; Combinatorial optimization
    Subjects: UNSPECIFIED
    Departments: Lancaster University Management School > Management Science
    ID Code: 44726
    Deposited By: ep_importer_pure
    Deposited On: 11 Jul 2011 19:20
    Refereed?: Yes
    Published?: Published
    Last Modified: 19 Dec 2013 16:00
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/44726

    Actions (login required)

    View Item